If you need an accessible version of this item please contact JSTOR User Support

On the Uniform Consistency of Bayes Estimates for Multinomial Probabilities

P. Diaconis and D. Freedman
The Annals of Statistics
Vol. 18, No. 3 (Sep., 1990), pp. 1317-1327
Stable URL: http://www.jstor.org/stable/2242054
Page Count: 11
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
On the Uniform Consistency of Bayes Estimates for Multinomial Probabilities
Preview not available

Abstract

A k-sided die is thrown n times, to estimate the probabilities θ1, ..., θk of landing on the various sides. The MLE of θ is the vector of empirical proportions p = (p1, ..., pk). Consider a set of Bayesians that put uniformly positive prior mass on all reasonable subsets of the parameter space. Their posterior distributions will be uniformly concentrated near p. Sharp bounds are given, using entropy. These bounds apply to all sample sequences: There are no exceptional null sets.

Page Thumbnails

  • Thumbnail: Page 
1317
    1317
  • Thumbnail: Page 
1318
    1318
  • Thumbnail: Page 
1319
    1319
  • Thumbnail: Page 
1320
    1320
  • Thumbnail: Page 
1321
    1321
  • Thumbnail: Page 
1322
    1322
  • Thumbnail: Page 
1323
    1323
  • Thumbnail: Page 
1324
    1324
  • Thumbnail: Page 
1325
    1325
  • Thumbnail: Page 
1326
    1326
  • Thumbnail: Page 
1327
    1327